MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941824400
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent dislodgement and shaft break occurred.The target lesion was located in an angulated right coronary artery with a recently placed stent in situ.After a 6fr guidezilla ii was in position, a 4.00 x 24mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the stent came off the balloon and broke halfway out of the guidezilla.Snare was used in addition to passing a balloon distal and pulling piece of stent to the ostium, where it was snared again and removed from the patient's body.There was significant delay in case, but no harm to patient.The procedure was aborted.There were no further complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the synergy xd mr us 4.00 x 24mm stent delivery system was returned for analysis.A visual examination of the stent found the stent detached from the delivery system and the entire stent was damaged/stretched.Two connectors were visible on the distal end of the stent, the proximal stent was entirely damaged.The crimped stent outer diameter measured at manufacture and was within maximum crimped stent profile measurement.The balloon cones were reviewed, and it appeared that the proximal balloon cone was bunched.A visual and microscopic examination of the bumper tip showed signs of damage.A visual and tactile examination of the hypotube found multiple kinks.A visual examination of the outer and inner lumen and mid-shaft section found a mid-shaft break located 124.7cm distal to distal end of the strain relief with the core wire exposed.The mid-shaft and shaft polymer extrusion were stretched at either side of the break sites.A blood-like substance was visible inside the inflation lumen.The inner wire lumen was damaged/stretched at multiple locations.No other issues were identified during the product analysis.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12215499
Report Number2134265-2021-09268
Device Sequence Number4301497
Product Code NIQ
UDI-Device Identifier08714729981145
UDI-Public08714729981145
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Model NumberH7493941824400
Device Lot Number0026944756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Initial Date Received by Manufacturer 07/05/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEZILLA II; GUIDEZILLA II; GUIDEZILLA II
Outcome Attributed to Adverse Event Required Intervention;